Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 5, 2019, 10:43 AM CST for Assumption Parish, Lafourche Parish, Saint James Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2019, 10:43 AM CST (16:43 UTC)
- Expired
- Feb 5, 2019, 11:20 AM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Assumption Parish, LA, Lafourche Parish, LA, Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
912
WUUS54 KLIX 051643
SVRLIX
LAC007-057-093-051730-
/O.NEW.KLIX.SV.W.0003.190205T1643Z-190205T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1043 AM CST TUE FEB 5 2019
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southwestern St. James Parish in southeastern Louisiana...
Northwestern Lafourche Parish in southeastern Louisiana...
Northeastern Assumption Parish in southeastern Louisiana...
* Until 1130 AM CST.
* At 1043 AM CST, a severe thunderstorm was located near Supreme, or
near Napoleonville, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Thibodaux, Napoleonville, Supreme, Labadieville and Chackbay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3008 9094 2983 9071 2975 9109 2977 9110
2981 9110 2984 9114 2986 9115
TIME...MOT...LOC 1643Z 237DEG 18KT 2986 9106
HAIL...1.00IN
WIND...<50MPH
$$
MJH1 follow-up statement
544
WWUS54 KLIX 051720
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1120 AM CST TUE FEB 5 2019
LAC007-057-093-051729-
/O.CAN.KLIX.SV.W.0003.000000T0000Z-190205T1730Z/
St. James LA-Lafourche LA-Assumption LA-
1120 AM CST TUE FEB 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. JAMES...
NORTHWESTERN LAFOURCHE AND NORTHEASTERN ASSUMPTION PARISHES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3008 9094 2983 9071 2975 9109 2977 9110
2981 9110 2984 9114 2986 9115
TIME...MOT...LOC 1719Z 237DEG 18KT 2996 9088
$$
MJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 10:19 AM CST, 24 minutes earlier.
Area forecast discussion, Feb 5, 10:19 AM CST, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1019 AM CST Tue Feb 5 2019
.UPDATE...
Decided to extend the Dense Fog Advisory through noon for areas
along the MS River and the immediate coast/tidal lakes where sea
fog will persist for much of the day but improve away from the
local influences. Also extended the marine DFA through Wednesday
morning as little change is expected through then, though there
may be brief periods of improvement as convection moves through.
No other changes at this time. 24/RR
&&
.PREV DISCUSSION... /issued 730 AM CST Tue Feb 5 2019/
SOUNDING DISCUSSION...
This morning's sounding was successful/no issues were noted. The
atmosphere is moist and unstable, and has been increasing since
the last 12-24 hours. Temperature/dewpoint has been on an
increase due to strengthening ridge to the east. Fog is currently
occuring and with light winds and saturated sfc, so it may take
some time for it to burn off or not even burn off completely in
some marine areas before the sun sets. Showers are possible today
and some potential for a few thunderstorms. -BL
PREV DISCUSSION... /issued 349 AM CST Tue Feb 5 2019/
DISCUSSION...
A warmer and wetter pattern is expected to be in place through the
first half of the week as an upper ridge builds across the entire
southeastern United States. Moisture levels have already been on the
increase with dewpoints in the lower to mid 60s. Those dewpoints are
several degrees above the nearshore water temps. That combined with
light but consistent southeasterly flow is aiding in the inland
spread of sea fog into the CWA. This will continue through the
morning hours except for locations that see showers. The rain will
cause the fog to dissipate, but only temporarily. Once the showers
exit, a return of reduced visibilities is expected.
All that moisture in place and a weak shortwave moving through has
sparked showers from Natchez to Houma. Morning POPS will be on the
high side to account for current showers. The rest of day will not
be much better but thinking coverage should be more scattered,
similar to the HRRR output. An isolated storm or 2 will be possible
today as well, mainly closer to the coast. The presence of rain and
fog in the morning may slow temps from warming, but by afternoon they
should quickly reach lower to mid 70s. Cloud cover will be
increasing through the overnight period, which is looking like
will be the change needed to mitigate fog development.
The upper level ridge centered south of the area will expand enough
northward Wednesday to cut off rain from the CWA. Temperatures will
respond to the increasing heights by topping out in the upper 70s.
The MAV/MEX even suggests a few locations touching low 80s. Haven't
gone that warm just yet but may need to adjust highs. Did, however,
increase forecast temps above previously used blended models.
A broad trough tracking across the mid section of the country will
send a cold front through the region Thursday night. This will bring
widespread showers and well as much cooler temps. Expect highs and
lows to drop about 20 degrees by Friday and Saturday. They will
begin rebounding late this weekend.
MEFFER
AVIATION...
There won't be a lot of change in conditions day to day until a cold
front gets closer by Thursday or Thursday night. Ceilings vary from
OVC004 to VV001 this morning and should remain that way through at
least noon. Terminals with VV001 could improve to OVC003 by noon or
shortly after but ceilings will remain low through the day. Vis is
all over the place as well and this will improve a little by noon
but should remain at or just under P6SM for all sites through the
day.
MARINE...
Dense sea fog will remain over most marine areas though at least
noon but could stay in all day. A dense fog advisory for all marine
areas will continue through noon but this may be extended if
conditions do not improve. Fog is expected to be back again
overnight. Winds will remain quite low for the next few days until a
cold front moves through the northern gulf possibly by Thursday
night or Friday.
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River Flood Warnings
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 63 77 65 / 70 30 10 10
BTR 75 65 78 65 / 60 30 10 10
ASD 74 61 75 62 / 60 30 10 10
MSY 75 63 75 64 / 50 20 10 10
GPT 70 60 70 60 / 60 30 10 10
PQL 73 60 74 60 / 60 30 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until noon CST today for LAZ040-049-050-057-
058-060>064-067>070-072.
GM...Dense Fog Advisory until noon CST Wednesday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Dense Fog Advisory until noon CST today for MSZ080.
GM...Dense Fog Advisory until noon CST Wednesday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Feb 5, 3:51 AM CST, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 351 AM CST Tue Feb 5 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-052200- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 351 AM CST Tue Feb 5 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect for all areas through this morning. Low visibilities will create hazardous driving conditions. Thickest fog will be near the coasts but visibility may drop suddenly in more patchy areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A persistent southerly flow will bring gulf moisture over cool sea and land surfaces through much of the week. These conditions may produce a dense fog threat each morning through Thursday, especially in coastal areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 5, 9:52 AM CST, 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
952 AM CST TUE FEB 5 2019
LAZ046-049-056-057-059-051645-
Iberville-Ascension-Assumption-Upper Lafourche-St. James-
952 AM CST TUE FEB 5 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ASCENSION...SOUTHWESTERN ST. JAMES...SOUTHERN IBERVILLE...
NORTHWESTERN LAFOURCHE AND ASSUMPTION PARISHES...
At 952 AM CST, strong thunderstorms were clustered near
Stephensville, moving northeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Thibodaux, Donaldsonville, Napoleonville, Supreme, Chackbay,
Paincourtville, Labadieville and Belle Rose.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3000 9124 3003 9122 3015 9098 2984 9074
2973 9110 2975 9109 2981 9110 2984 9113
2986 9120 2990 9121 2992 9123 2993 9123
2997 9126 3000 9126
TIME...MOT...LOC 1552Z 233DEG 25KT 2983 9119
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:15 PM CST | Special Weather Statement | LIX | Lafourche | 60 min |
| Feb 5, 9:52 AM CST | Special Weather Statement | LIX | Assumption | 53 min |
| Feb 5, 10:14 AM CST | Dense Fog Advisory | LIX | Saint Bernard, Saint James, Saint John the Baptist | 106 min |
| Feb 5, 11:42 AM CST | Special Marine Warning | LIX | 33 min | |
| Feb 5, 11:46 AM CST | Special Weather Statement | LIX | Saint Tammany | 44 min |
| Feb 5, 11:48 AM CST | Special Weather Statement | LIX | West Baton Rouge | 42 min |
| Feb 5, 12:19 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 26 min |
| Feb 5, 3:30 PM CST | Dense Fog Advisory | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 45 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.